Alert archive / Washington / Gale Warnings in 2015

Gale Warning 38, NWS Seattle, WA

July 15, 2015

NWS Seattle, WA issued this gale warning at Jul 15, 2015, 2:44 AM PDT. It took effect at Jul 15, 2015, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2015, 2:44 AM PDT (09:44 UTC)
In effect from
Jul 15, 2015, 11:00 AM PDT
Expired
Jul 16, 2015, 2:46 AM PDT
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WHUS76 KSEW 150944
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 AM PDT WED JUL 15 2015

PZZ131-132-151745-
/O.CAN.KSEW.GL.W.0037.000000T0000Z-150715T1000Z/
/O.NEW.KSEW.SC.Y.0149.150715T0944Z-150715T1300Z/
/O.UPG.KSEW.GL.A.0020.150715T2200Z-150716T0800Z/
/O.NEW.KSEW.GL.W.0038.150715T2200Z-150716T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING.

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 10
  TO 20 KNOTS DURING THE EARLY MORNING HOURS THEN RISE TO 25 TO 35
  KNOTS MID AFTERNOON. SEAS 2 TO 4 FEET WILL SUBSIDE THIS
  MORNING...THEN BUILD TO 4 TO 6 FEET MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-151745-
/O.NEW.KSEW.SC.Y.0150.150716T0000Z-150716T0800Z/
ADMIRALTY INLET-
244 AM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
PDT THURSDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES/SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-151745-
/O.NEW.KSEW.SC.Y.0150.150716T0000Z-150716T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
244 AM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
PDT THURSDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. NORTHWEST SWELL 4 FEET AT
  10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
206 
WHUS76 KSEW 151737
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1037 AM PDT WED JUL 15 2015

PZZ131-132-160145-
/O.EXT.KSEW.GL.W.0038.150715T1800Z-150716T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1037 AM PDT WED JUL 15 2015

...A GALE WARNING IS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WEST WINDS WILL RISE TO 25 TO 35 KNOTS IN THE
  AFTERNOON WITH WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET
  LATE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-160145-
/O.EXT.KSEW.SC.Y.0150.150715T1800Z-150716T1000Z/
ADMIRALTY INLET-
1037 AM PDT WED JUL 15 2015

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS IN
  THE AFTERNOON WITH WIND WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-160145-
/O.EXT.KSEW.SC.Y.0150.150715T1800Z-150716T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1037 AM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS IN
  THE AFTERNOON WITH WIND WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
625 
WHUS76 KSEW 152200
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT WED JUL 15 2015

PZZ131-132-160600-
/O.CON.KSEW.GL.W.0038.000000T0000Z-150716T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 PM PDT WED JUL 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH WIND WAVES 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-160600-
/O.EXT.KSEW.SC.Y.0150.000000T0000Z-150717T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
300 PM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-160600-
/O.CON.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
ADMIRALTY INLET-
300 PM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
213 
WHUS76 KSEW 160324
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 PM PDT WED JUL 15 2015


PZZ131-132-161000-
/O.CON.KSEW.GL.W.0038.000000T0000Z-150716T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
824 PM PDT WED JUL 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WEST WIND 30 TO 40 KNOTS EASING LATE. WIND
  WAVES 5 TO 7 FT...SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-176-161000-
/O.EXT.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
824 PM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND 
  WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-161000-
/O.CON.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
ADMIRALTY INLET-
824 PM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND 
  WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-161130-
/O.CON.KSEW.SC.Y.0150.000000T0000Z-150717T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
824 PM PDT WED JUL 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS WITH WIND WAVES
  2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
909 
WHUS76 KSEW 160946
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 AM PDT THU JUL 16 2015

PZZ131-132-161800-
/O.CAN.KSEW.GL.W.0038.000000T0000Z-150716T1000Z/
/O.EXB.KSEW.SC.Y.0150.000000T0000Z-150716T1300Z/
/O.NEW.KSEW.SC.Y.0151.150717T0000Z-150717T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
246 AM PDT THU JUL 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
PDT FRIDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 5 PM THIS AFTERNOON
TO 1 AM PDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ176-161800-
/O.CAN.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
/O.NEW.KSEW.SC.Y.0151.150717T0000Z-150717T1000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
246 AM PDT THU JUL 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-161100-
/O.CAN.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
246 AM PDT THU JUL 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED.

$$

PZZ134-161100-
/O.EXP.KSEW.SC.Y.0150.000000T0000Z-150716T1000Z/
ADMIRALTY INLET-
246 AM PDT THU JUL 16 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS HAVE DIMINISHED TO LESS THAN 21 KNOTS.

$$

PZZ170-173-161800-
/O.EXT.KSEW.SC.Y.0150.000000T0000Z-150717T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
246 AM PDT THU JUL 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND WAVES...NORTHWEST WIND 15 TO 35 KNOTS WITH WIND WAVES
  2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 14, 9:00 PM PDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 14, 9:00 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT TUE JUL 14 2015

.SYNOPSIS...A WEAK UPPER TROUGH WILL SHIFT EAST TONIGHT. ANOTHER LOW
PRESSURE TROUGH WILL APPROACH ON WEDNESDAY...THEN MOVE ACROSS THE
REGION WEDNESDAY NIGHT AND THURSDAY. NORTHERLY FLOW WITH A FEW
MOUNTAIN SHOWERS DEVELOP ON FRIDAY. OFFSHORE THIS WEEKEND WILL
PRODUCE DRY CONDITIONS AND WARMER TEMPERATURES. ONSHORE FLOW RESUMES
EARLY NEXT WEEK WITH MORE CLOUDS AND COOLER TEMPERATURES.

&&

.SHORT TERM...A WEAK SPLIT TROUGH AXIS OVER THE REGION WILL SHIFT
EWD TONIGHT. THE LAST VISIBLE PICTURE OF THE DAY SHOWS JUST A FEW CU
OVER THE MOUNTAINS WHICH WILL DIE OFF AFTER SUNSET. PATCHY LOW
CLOUDS OR FOG COULD FORM ALONG THE COAST...ESPECIALLY NORTH NEAR THE
WEST ENTRANCE TO THE STRAIT. OTHERWISE...THE LACK OF STRATUS
OFFSHORE AND NORTHERLY FLOW OVER THE INTERIOR SHOULD GIVE MOSTLY
CLEAR SKIES TO WRN WA TONIGHT INTO WEDNESDAY MORNING.

ANOTHER TROUGH WILL APPROACH THE REGION WEDNESDAY WITH ONSHORE
WESTERLY GRADIENT INCREASING THROUGH THE AFTERNOON INTO THE EVENING.
THE COMBINATION OF STRONGER ONSHORE FLOW AND FALLING 500 MB HEIGHTS
THROUGH THE DAY MEAN HIGH TEMPERATURES AROUND PUGET SOUND SHOULD BE
NEAR OR A COUPLE DEGREES LOWER THAN TODAY'S HIGH TEMPERATURES.
BREEZY WINDS WILL DEVELOP ALONG OR NEAR THE STRAIT OF JUAN DE FUCA
BY EVENING AND STRATUS SHOULD REACH THE COAST...THEN PUSH INLAND
OVERNIGHT INTO THURSDAY MORNING. MOST OF THE AREA WILL LIKELY START
OFF WITH CLOUDS ON THURSDAY WITH SLOW PARTIAL CLEARING IN THE
AFTERNOON. HIGHS ON THURSDAY WILL ONLY BE IN THE LOW 70S AROUND
PUGET SOUND AND THE SW INTERIOR...AND ONLY 60S TO AROUND 70
ELSEWHERE. CURRENT FORECAST HIGHS MAY BE A COUPLE DEGREES ON THE
WARM SIDE.

A TROUGH AXIS SHIFTS ACROSS THE AREA THURSDAY WITH A SHORT WAVE ON
THE BACK SIDE OF THE TROUGH DIGGING SW USHERING IN NORTHERLY FLOW ON
FRIDAY. THERE COULD BE A FEW SHOWERS OVER THE MOUNTAINS PER THE
12/18Z GFS BUT THE SYSTEM WILL LACK DEEP MOISTURE AND AMOUNTS WILL
BE MINIMAL. CLOUDS WILL CLEAR OUT ON FRIDAY AS NORTHERLY FLOW
BECOMES MORE OFFSHORE DURING THE AFTERNOON. EXPECT SOME WARMING WITH
HIGHS INTO THE MID/UPPER 70S INLAND AND EVEN SOME LOW 70S POSSIBLE
AT THE COAST.

OFFSHORE FLOW DEVELOPS OVER THE WEEKEND. THE GFS/ECMWF INDICATE MUCH
MOSTLY CLEAR SKIES AND MUCH WARMER TEMPERATURES ARE POSSIBLE...EVEN
AT THE COAST.

.LONG TERM...FROM PREVIOUS DISCUSSION...MODELS ARE IN FAIR AGREEMENT
ABOUT THE BROAD PATTERN. AN UPPER RIDGE WILL BUILD OFFSHORE SATURDAY
AND SUNDAY WITH HEIGHTS OVER WASHINGTON WELL INTO THE 580S. HEIGHTS
WILL REMAIN HIGH MONDAY EVEN AS AN UPPER TROUGH MOVES SOUTHEAST OFF
BRITISH COLUMBIA. ALL THREE DAYS ARE LIKELY TO BE DRY AND WARM. BY
TUESDAY THE EURO... GFS...AND CANADIAN MODELS ALL SHOW SOME VERSION
OF AN UPPER TROUGH MOVING CLOSE TO WASHINGTON...WITH LOWER HEIGHTS
AND PERHAPS EVEN SOME SHOWERS. FOR NOW HAVE LEFT POPS OUT OF DAY 7.
BURKE

&&

.AVIATION...A WEAK UPPER LEVEL TROUGH OVER THE AREA WILL MOVE INLAND
THROUGH TONIGHT. ANOTHER WEAK UPPER TROUGH WILL REACH THE AREA WED
NIGHT. WLY FLOW ALOFT. THE AIR MASS IS DRY AND STABLE. AREAS OF LOW
LEVEL MOISTURE WILL DEVELOP ALONG THE COAST OVERNIGHT AND MOVE INTO
THE STRAIT OF JUAN DE FUCA. THE STRATUS WILL BURN BACK TO THE
COASTAL WATERS MIDDAY WED. THE MAJORITY OF THE INTERIOR WILL REMAIN
GOOD VFR THROUGH WED EVENING.  ALBRECHT

KSEA...GOOD VFR CONDITIONS THROUGH WED EVENING. N TO NW WIND 6-8 KT
WILL BECOME NELY 07Z THEN BECOMING LIGHT AND VARIABLE AFTER 12Z.
EXPECT NWLY WIND 6-10 KT TO REDEVELOP AROUND 19Z WED. ALBRECHT

&&

.MARINE...A RIDGE OF HIGH PRES CENTERED ALONG 145W COMBINED WITH
LOWER PRES E OF THE CASCADES IS GIVING MODERATE TO STRONG ONSHORE
FLOW THIS EVENING. EXPECT THE ONSHORE FLOW TO STRENGTHEN SOMEWHAT
WED EVENING AS AN UPPER LEVEL TROUGH MOVES ACROSS THE REGION
TIGHTENING LOW LEVEL PRES GRADIENTS. FLOW WILL BECOME OFFSHORE ON
FRIDAY OR FRIDAY NIGHT AS HIGH PRES DEVELOPS OVER BRITISH COLUMBIA
AND A THERMAL TROUGH OF LOW PRES DEVELOPS OVER THE COASTAL WATERS.

GALE WARNINGS ARE IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF
JUAN DE FUCA THROUGH 3 AM PDT WED. GALES ARE EXPECTED TO REDEVELOP
WED AFTERNOON AND CONTINUE THROUGH WED NIGHT. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR ADMIRALTY INLET AND THE COASTAL WATERS FOR NWLY
WINDS THIS EVENING AND WILL LIKELY BE NEEDED AGAIN ON WED EVENING.
ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA SMALL
     CRAFT ADVISORY UNTIL MIDNIGHT PDT FOR ADMIRALTY INLET

AND THE WASHINGTON COASTAL WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:42 PM PDTGale WarningSEW8 hr
Jul 15, 2:44 AM PDTSmall Craft AdvisorySEW3 hr
Jul 15, 2:44 AM PDTSmall Craft AdvisorySEW36 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.